Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 2020, 4:28 AM CDT for Laclede County, Webster County, Wright County, Missouri. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 4:28 AM CDT (09:28 UTC)
- Expired
- Jun 4, 2020, 1:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:07 AM CDT | FLASH FLOOD | 3 Ssw Competition, MO | STATE HIGHWAY Z CLOSED DUE TO FLOODING AT ELK CREEK. |
| Jun 4, 8:24 AM CDT | FLASH FLOOD | 4 Wnw Competition, MO | STATE HIGHWAY O CLOSED DUE TO FLOODING OF COBB CREEK. |
| Jun 4, 9:35 AM CDT | FLASH FLOOD | 3 Ese Morgan, MO | STATE HIGHWAY J CLOSED DUE TO FLOODING OF THE OSAGE FORK OF THE GASCONADE RIVER AND PARKS CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 219 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WGUS53 KSGF 040928
FFWSGF
MOC105-225-229-041830-
/O.NEW.KSGF.FF.W.0037.200604T0928Z-200604T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
428 AM CDT Thu Jun 4 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Webster County in southwestern Missouri...
Northwestern Wright County in southwestern Missouri...
Southwestern Laclede County in southwestern Missouri...
* Until 130 PM CDT Thursday.
* At 425 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly for
creeks, streams, and rivers within the Osage Fork, Parks Creek,
and the Elk Creek basins. Significant rises on the Osage Fork
River and Parks Creek near Highway J are expected, and could even
flood the highway. Elk Creek at Highway Z is also expected to
flood shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Morgan... Conway...
Niangua... Duncan...
Twin Bridges... Competition...
Rader... Grovespring...
Dry Knob...
This warning includes but is not limited to the following low water
crossings...
Route J at Parks Creek 2 miles east of Morgan...
Route M at Parks Creek near Grovespring...
Route HH, 3 miles north of Niangua...
Route O at Cobb Creek 5 miles northwest of Competition...
and Route Z at Elk Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3746 9242 3732 9250 3732 9256 3731 9262
3723 9273 3726 9284 3729 9289 3733 9289
3738 9283 3744 9285 3753 9280 3758 9272
3757 9261 3760 9250 3766 9245 3764 9241
3759 9244
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:55 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 4, 2:55 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Springfield MO 255 AM CDT Thu Jun 4 2020 .SHORT TERM...(Today and tonight) It was a busy night over extreme southeast Kansas and the Missouri Ozarks. Two thunderstorm complexes were converging upon each other which could end up creating some severe weather and flash flooding. A Severe Thunderstorm Watch is in effect for several counties over southeast Kansas and western Missouri, mainly for the risk of damaging wind gusts. So a stormy morning is in store, with some locations receiving excessive rainfall. This activity should dissipate or move out of the Ozarks by mid day. There is a chance that additional scattered showers and thunderstorms redevelop this afternoon and evening, however, this will depend upon how worked over the airmass is. Look for highs to warm into the 80s today under a mix of sun and clouds. For tonight, humid conditions will persist with lows only dropping to the low 70s. We could experience some scattered thunderstorms tonight's as small disturbances move overhead on the northeast periphery of a dirty ridge. .LONG TERM...(Friday through Wednesday) For Friday, a moist and unstable airmass will continue over the Ozarks while remaining positioned within under a zone in which weak upper waves will likely trigger scattered convection. Therefore we will continue scattered chances for rain as temperatures warm into the 80s. It will feel quite muggy in some places with heat indices reaching the mid and upper 90s. By Friday night through Saturday, a backdoor surface front could provide sufficient low level convergence for additional scattered thunderstorms across southern Missouri. The upper ridge will over this feature will be strongest on Saturday, however, most models have a QPF signal. Looks as though Sunday through Monday morning is setting up to be a dry period as Tropical Storm Cristobal makes landfall near the Sabine River. Models still have the remnants tracking into Southwest Missouri by Monday afternoon, potentially producing some heavy rainfall. Given the upper air pattern, this remnant circulation quickly exits the Ozarks by Tuesday afternoon, following by a strong cold front that sweeps through. This feature will bring in a dry continental airmass for Tuesday night into Wednesday. Temperatures next Wednesday may only warm into the upper 70s to around 80. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1152 PM CDT Wed Jun 3 2020 VFR conditions are expected for the majority of the overnight hours across southwest Missouri as a westward moving cluster of storms stays primarily confined to central Missouri over the next several hours. However, a linear convective system is rapidly moving southeast out of Nebraska and models suggest it reaches southwest Missouri by the early morning hours. This would place the storms on the doorstep of the KSGF/KJLN terminals around 10-12Z and KBBG around 11-13Z, with the line of storms quickly pushing clear of the TAF sites and into Arkansas by late morning. Short-lived MVFR to IFR conditions and variable gusty winds will be possible near the thunderstorms, with a return to VFR conditions for the remainder of the TAF period after the thunderstorms pass. Aside from thunderstorms, surface winds will generally remain south to southwesterly at 5-10 knots and gust up to 10-15 knots during the morning into afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Rothstein
Hazardous weather outlook, Jun 4, 3:31 AM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 331 AM CDT Thu Jun 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 331 AM CDT Thu Jun 4 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... A severe line of thunderstorms will continue to move across extreme southeast Kansas and the Missouri Ozarks this morning. Damaging wind gusts are expected with this line, as well as some hail up to quarters. Flash flooding will also be possible given the heavy rainfall rates expected. Hot and humid conditions are expected to unfold this afternoon, which could bring heat index values well into the 90s. Additional scattered thunderstorms can not be ruled out late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional scattered thunderstorms will be possible Friday into Saturday evening. Afternoon heat indices from 90 to 100 degrees are expected from Friday through Sunday. There is then some potential for the remnants of Tropical Storm Cristobal to track north through the region early next week. While the track remains uncertain, there would be the potential for heavy rainfall and flooding in its vicinity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for for portions of southeast Kansas and southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Jun 4, 3:06 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
306 AM CDT Thu Jun 4 2020
KSZ073-097-MOZ066-067-077-040900-
Bourbon KS-Crawford KS-Vernon MO-Barton MO-St. Clair MO-
306 AM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...EASTERN CRAWFORD...
NORTHWESTERN BARTON...VERNON AND WESTERN ST. CLAIR COUNTIES UNTIL 400
AM CDT...
At 306 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Warrensburg to 6 miles
south of Holden to near Archie to near Mound City. Movement was south
at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Nevada... Fort Scott...
Girard... Arma...
Appleton City... Marmaton...
Mulberry... Franklin...
Arcadia... Walker...
Schell City... Bronaugh...
Fulton... Redfield...
Hepler... Moundville...
Richards... Milo...
Mapleton... Deerfield...
This includes Interstate 49 between mile markers 80 and 107.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.
LAT...LON 3804 9495 3804 9461 3806 9461 3806 9449
3805 9424 3802 9423 3805 9421 3806 9413
3804 9411 3803 9406 3821 9405 3821 9378
3789 9396 3790 9407 3782 9407 3773 9421
3737 9497
TIME...MOT...LOC 0806Z 356DEG 44KT 3884 9390 3862 9402 3846 9427 3818
9488
AlbanoLocal storm report, Jun 4, 3:12 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD 2 NNE DIXON 38.02N 92.08W
06/04/2020 MARIES MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING
ALONG THE MARIES RIVER. COUNTY ROAD 624 AT
THE MARIES RIVER WAS FLOODED AND IMPASSABLE
DUE TO THE FLOODING.
&&
DCLocal storm report, Jun 4, 3:36 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM FLASH FLOOD 2 SSW DIXON 37.96N 92.11W
06/04/2020 PULASKI MO PUBLIC
JONES CREEK AT HIGHWAY O WAS FLOODED DUE TO
EXCESSIVE RAINFALL.
&&
DCLocal storm report, Jun 4, 4:17 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM TSTM WND DMG 3 SE HORTON 37.94N 94.33W
06/04/2020 VERNON MO EMERGENCY MNGR
DAMAGING THUNDERSTORM WIND GUSTS DAMAGED
SOME TREES AND SNAPPED AN ANTENNA POLE IN
HALF AT A FARM NORTH OF NEVADA.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:55 AM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 11 hr |
| Jun 4, 3:06 AM CDT | Special Weather Statement | SGF | Vernon | 54 min |
| Jun 4, 3:21 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 54 min |
| Jun 4, 4:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair and 1 more | 47 min |
| Jun 4, 4:38 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 7 min |
| Jun 4, 4:45 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 45 min |
| Jun 4, 4:55 AM CDT | Special Weather Statement | SGF | Lawrence | 35 min |
| Jun 4, 5:10 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 50 min |
| Jun 4, 5:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 38 min |
| Jun 4, 5:25 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Jun 4, 5:38 AM CDT | Flash Flood Warning | SGF | Vernon | 9 hr |
| Jun 4, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 50 min |
| Jun 4, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 41 min |
| Jun 4, 5:59 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 46 min |
| Jun 4, 10:07 AM CDT | Areal Flood Warning | SGF | Wright | 6 hr |
| Jun 4, 12:41 PM CDT | Areal Flood Warning | SGF | Maries, Phelps, Pulaski | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.